Doctor insights on:
Heroin Cause Hyperglycemia
Two ways: Suppression of the drive to breathe is the more familiar. For reasons we do not understand, pulmonary edema may come on very rapidly and kill the person with a sudden eruption of foam from the mouth and suffocation. Neither is painful, but I hope that neither is something that you want. Good luck, and if you have lost someone, you have my sympathy. ...Read more
I MAY BE MISSING: A thing or two but I am not aware of this. ...Read more
Two ways at least: I wish I had not seen this so often as a pathologist. Breathing may simply stop as a result of the drug. Or for some reason that we've not been able to figure out, the air spaces of the lungs suddenly fill with fluid. Foam gushes from the mouth and the user dies. I give families the comfort that witnesses to this event say it seems that the person does not suffer -- but who knows for sure? ...Read more
I tested positive for heroin using a drug swab test. Never even seen heroin let alone use. Any ideas what caused this?
May never find out: From time to time, labs make mistakes. Specimens get switched. Technicians make clerical errors. Poppy seeds may have cross-reacted. Or if it's just a swab and there is no second test, a simple false-positive 'for no reason.' a test result cannot have any medicolegal consequence unless it is confirmed by a second test that uses a different chemical principle. ...Read more
Yes and no: Very high sugar levels will suppress appetite somewhat. However, as your sugar levels fall from that elevated level, your appetite may be inappropriately triggered. That is the reasoning behind the use of metformin in weight control- it moderates the blood sugar spikes and minimizes cravings caused by high glycemic foods. ...Read more
Snort heroin: The answer depends on the purity and strenght of heroin. Also this heroin is often intentionally tainted with chemicals to enhance absorption and euphoria. Cocaine is often mixed making this forn of addiction lethal. A first time user has a higher risk if death because brain does not develop tolerance in a rapid fashion causing respiratory depression and no oxygen to brain. ...Read more
Sugar production: Glucagon made by the body tells your liver to make more sugar, and when all systems are functioning properly, should not cause 'hyper'glycemia...Should result in normal sugars. Bottled glucagon given by injection as a medication an cause transient hyperglycemia because the dose is large, and that is its intended effect. ...Read more
Yes: If the hyperglycemia is high enough it can lead to diabetic coma. We call this hyperosmolar hyperglycemia coma or syndrome. Diabetes ketoacidosis coma is another form of diabetic coma but this one is caused by not having Insulin rather than the extreme hyperglycemia (which is just a sign for this coma). ...Read more
Ideas: If your nephrotic syndrome is due to diabetes, as it sometimes is, this is your answer. If you are being treated for nephrotic syndrome with a glucocorticoid that impairs glucose tolerance, this can explain it. If your kidneys are beginning to fail, there may be some mild glucose intolerance. Only your physician can sort this out. Good luck. ...Read more
History of hypokalemic periodic parlaysis, hyperglycemia and now elevated igf-2...? What could cause this?
Hypo kalmia: This is complex disorder and not easy to explain here. Recommend to talk to your doctor or talk to one of doctors here. It needs many lab and imaging to find out the reason for that. If you use insulin then get c peptide lab to exclude insulin related etiology. Adrenal lab and pituitary Mai are next. Measurement of urine sodium potassium and chloride nedded also in initial lab ...Read more
It might cause increased body secretions and this probably gives some odour.
One other thing to consider is the possibility of an infection causing the odour, especially if there are other symptoms with it.
For the above mentioned reason, I would advise you to see your doctor for a check up ...Read more
Been myopic whole life with normal glycemic lvls. Suddenly myopia disapears completely, followed by hyperglycemia with frequent variaition? Causes?
Sugar instability: The lense of the eye changes its power due to osmotic stress and if your blood sugars are jumping up and down, the vision will be variable until control is reached. You should be in close touch with your diabetic doctor to get this stabilized which will also protect your eye from diabetic damage. ...Read more
Please explain which duration of hyperglycemia (duration and level of blood sugar level) will cause hba1c to change?
I swallowed my boyfriends semen last night and he is a heavy heroin user. And I had to take a UA today will that cause my test to come up positive?
It is not likely that swallowing the semen of a heroin user will cause you to have a positive urine test. However, by having a heroin user as a boyfriend you are exposing yourself to many dangers, including HIV. Please reconsider your choice to have relations with a drug abuser.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, low fat milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex.
Get HPV vaccine. ...Read more
No. Heroin will: Show up as an opiate but not necessarily oxycodone. However, many point-of-care drug screening tests include specific screening for oxycodone. Also, if the heroin was cut or contaminated with oxycodone, both can show up on a urine drug screen. If you or a loved one has a heroin habit, there are some fine outpatient treatment centers in the Cinci area. Dr. Anne ...Read more
Dx: hypokalemic periodic paralysis. I had Hyperglycemia 130-368 (usually hypo), High TSH10.8, K3.3 caused by carb meal and stress. Can Related to hkpp?
Endocrinologist: You have an underactive thyroid which should be treated and are advised to follow a no concentrated sweet, low starch diet to minimize spikes in blood sugar leading to eventual reactive hypoglycemia and drops in serum potassium which may exacerbate the hkpp. An endocrinologist is best to advise and follow you. ...Read more